Advertisement

Can anti-anxiety medications result in erectile dysfunction?

Several anti-anxiety medications can cause erectile dysfunction (ED). These include SSRI (selective serotonin reuptake inhibitors) like Effexor (venlafaxine), Paxil (Paroxetine), Prozac (fluoxetine), and Zoloft (sertraline). Other anti-anxiety medications like amitriptyline and Ativan (lorazepam) can also cause problems getting and maintaining an erection. In addition, many psychiatric medications diminish sexual desire (libido).

If you think your medication is causing ED or has lowered your sex drive, don't stop taking it without talking to your doctor first. You may be given a different dose or switched to another medication.

Continue Learning about Erectile Dysfunction Causes

Is erectile dysfunction the result of atherosclerosis?
Dr. Mehmet Oz, MDDr. Mehmet Oz, MD
The word atherosclerosis may be unfamiliar to some people, but it can trigger two common problem...
More Answers
Is my erectile dysfunction related to the colorectal cancer I had recently?
Dr. Mehmet Oz, MDDr. Mehmet Oz, MD
If you had surgery or radiation treatment for colorectal cancer, that may have brought on the pr...
More Answers
Does Treatment for Erectile Dysfunction Ever Include Surgery?
Does Treatment for Erectile Dysfunction Ever Include Surgery?
What Are the Causes of Erectile Dysfunction (ED)?
What Are the Causes of Erectile Dysfunction (ED)?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.